# SDR 1AZA20210728001

- Difficulty date: July 19, 2021
- Submitted: July 28, 2021
- Operation: Air carrier
- Aircraft: N4118B
- Make and model: Piper PA-31-350
- Aircraft serial: 318452021
- Aircraft time: 11,380 hours
- System (JASC): 2910 · Hydraulic System, Main
- Part: Housing
- Part number: 460365
- Condition: Failed
- Location: Hyd Filter
- Part time: 11,380 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: L

## Discrepancy

THE LEFT SIDE HYDRAULIC SYSTEM FILTER BOWL ASSEMBLY SEPARATED FROM THE UPPER FILTER HOUSING DUE TO A FAILURE IN THE THREAD PORTION OF THE FILTER BOWL.  NO STRESS ON THE BOWL COULD BE DETECTED AND THE REASON FOR THE FAILURE REMIANS UNKNOWN.  FAILURE OF THE BOWL CAUSED A TOTAL LOSS OF HYDRAULIC FLUID INCLUDING THE RESERVE/EMGERGENCY PUMP SUPPLY.  AT THIS TIME NO REASON HAS BEEN FOUND FOR THE LOSS OF FLUID IN THE EMERGENCY EXTENSION SYSTEM.  THE NOSE LANDING GEAR FAILED TO LOCK IN THE DOWN POSITION DUE TO LOSS OF FLUID IN THE PRIMARY AND BACKUP/EMERGENCY SYSTEMS.  INVESTIGATION FOR THE CAUSE OF THE EMERGENCY SYSTEM LOSS IS ON GOING. TOTAL TIME AND TOTAL CYCLES OF THE PART THAT FAILED IS NOT TRACKED.
